MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE
Catalog Number CAT3
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat3 was stretched approximately 120.5 thru 160.0 cm from the hub.The cat3 was ovalized approximately 13.0 cm from the hub.The total length of the cat3 was 163.0 cm from the hub.Conclusions: evaluation of the returned cat3 revealed that the catheter was stretched.If the device is forcefully retracted against resistance, damage such as stretching may occur.The root cause of resistance could not be determined.The non-penumbra guide wire identified in the complaint was not returned for evaluation.Further evaluation of the returned device revealed that the cat3 was ovalized.This ovalization was likely incidental to the reported issue and may have occurred while packaging the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a tibial disease using an indigo system cat3 aspiration catheter (cat3).During the procedure, while attempting to load a cat3 over a guidewire, the physician experienced resistance and the cat3 would not advance.The physician then continued to advance the cat3 and its distal tip became crumpled; therefore, it was removed.The procedure was completed using an indigo system aspiration catheter 6 (cat6).There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7873215
Report Number3005168196-2018-01808
Device Sequence Number13498742
Product Code DXE
UDI-Device Identifier00814548016085
UDI-Public00814548016085
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberCAT3
Device Lot NumberF83161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005